back on the accutane?

well, im again reconsidering taking accutane. most of you probably know what happened to my lips last time, although the derm and my dr think that was more due to the tegretol i was on at the same time. they’re like like 90% sure. so now the derm wants me on 20mg every second day for a few weeks to see how it affects me. i am scaaaaaaaaared. dont know what to do! i will just die if the same thing happens to my lips again, but on the other hand, this skin stuff is driving me mental. i feel so much safer and better when im on accutane cos i know its actually doing something for my skin and i dont feel like i have to be so picky about it. so its peace of mind in regards to acne, but anxiety about the lips. what to do!

Related Acne Archive Posts & Questions

6 thoughts on “back on the accutane?

  1. Kristi,
    What happened to your lips?
    I’ve suffered with some nasty blistering over the last 6 weeks or so. I’m finished with Accutane now, (took my last tablets on Saturday!!), but when my dose was raised from 40 to 60, my lips started blistering.
    One morning I woke up and they were all crusted and yellow – it was hideous. :crazyeyes Couldn’t kiss my Fiance for ages!
    I found Blistex really helps. I actually got into using that rather than Vaseline, which I had earlier swore by.
    Before I tried the Blistex, one lot of blistering lasted a week and a half. The next time they came up I tried Blistex, and double dosed on Vitamin C, and it went within 3 days.
    Don’t know if you can get Blistex in the States or not, but it might be worth using that from the start, rather than other normal chapsticks.
    Just a suggestion.
    Tell me what happened though.
    Take Care, Emma.

  2. i take it ok now? that means its healable right…………id go 4 it!
    maybe cos i dont know what happened either lol
    just put tons and tons of vaseline on and u cant go wrong! (seriously!)

  3. mod, thanks for that site. its scary 🙁 my lips were the same when i was on the roaccutane, but i was also on tegretol at the same time so the drs werent exactly sure what was due to which drug. i think i am too scared to try taking it again now though 🙁 i took one pill the other night and my lips are getting all gross again even after that small dose! i think ill stay away…
    andyx and emma, my lips went this gross thick chunky white colour, and they were literally chunking off. noy flaking. chunking. it looked like i had a fungus on my lips. it was just terrible. no amount of lip balm or anything helped. they just made it worse. its been 6 months and they are still thin and sensitive and red. not good 🙁

  4. Kristi darlin, I don’t think I’d take the chance.
    I have to be honest, what happened to Dave’s lips, (and also a young boy called Jack), was what scared me the most about Accutane. Frankly, I think what they’ve ended up with is far, far worse than Acne. I saw Jack’s pictures and they were awful.
    Lots of people have very different reactions for different courses of Accutane, so there’s no saying your lips would definitely flare up again, but if they’re already red and sensitive, you could damage them even further!
    Big decision Kristi, and really you’re the only one that can make it.
    Maybe do what Mod says…try it, and the minute you feel anything weird happening to your lips, STOP.
    Good luck with your decision.

  5. mod, thanks for that site. its scary 🙁 my lips were the same when i was on the roaccutane, but i was also on tegretol at the same time so the drs werent exactly sure what was due to which drug. i think i am too scared to try taking it again now though 🙁 i took one pill the other night and my lips are getting all gross again even after that small dose! i think ill stay away…
    andyx and emma, my lips went this gross thick chunky white colour, and they were literally chunking off. noy flaking. chunking. it looked like i had a fungus on my lips. it was just terrible. no amount of lip balm or anything helped. they just made it worse. its been 6 months and they are still thin and sensitive and red. not good 🙁

    You made the right decision, I mean remember that lips are made for kissing (so you need them in good shape :lol )

    bye

Comments are closed.